Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On polarized surfaces $(X,L)$ with $h^{0}(L)>0$, $\kappa (X)=2$,
and $g(L)=q(X)$

Author: Yoshiaki Fukuma
Journal: Trans. Amer. Math. Soc. 348 (1996), 4185-4197
MSC (1991): Primary 14C20; Secondary 14J29
MathSciNet review: 1370640
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth projective surface over $\mathbb {C}$ and $L$ an ample Cartier divisor on $X$. If the Kodaira dimension $\kappa (X)\leq 1$ or $\operatorname {dim}H^{0}(L)>0$, the author proved $g(L)\geq q(X)$, where $q(X)=\operatorname {dim}H^{1}(\mathcal {O}_{X})$. If $\kappa (X)\leq 1$, then the author studied $(X,L)$ with $g(L)=q(X)$. In this paper, we study the polarized surface $(X,L)$ with $\kappa (X)=2$, $g(L)=q(X)$, and $\operatorname {dim}H^{0}(L)>0$.

References [Enhancements On Off] (What's this?)

  • [Be] A. Beauville, L'inegalite $p_{g}\geq 2q-4$ pour les surfaces de type général, Bull. Soc. Math. France 110 (1982), 343--346.
  • [Bo] E. Bombieri, Canonical models of surfaces of general type, Inst. Hautes Etudes Sci. Publ. Math. 42 (1973), 171--219. MR 47:6710
  • [Ca] F. Catanese, On the moduli spaces of surfaces of general type, J. Diff. Geom. 19 (1984), 483--515. MR 86h:14031
  • [De] J.-P.Demailly, Effective bounds for very ample line bundles, Invent Math. 124 (1996), 243--261. CMP 96:06
  • [Fj1] T. Fujita, Classification Theories of Polarized Varieties, London Math. Soc. Lecture Note Series 155 (1990). MR 93e:14009
  • [Fj2] ------, On the structure of polarized varieties with $\Delta $-genera zero, J. Fac. Sci. Univ. of Tokyo 22 (1975), 103--115. MR 51:5596
  • [Fk1] Y. Fukuma, A lower bound for the sectional genus of quasi-polarized surfaces, to appear in Geometriae Dedicata.
  • [Fk2] ------, A lower bound for sectional genus of quasi-polarized manifolds, to appear in J. Math. Soc. Japan.
  • [Ln] A. Lanteri, Algebraic surfaces containing a smooth curve of genus $q(S)$ as an ample divisor, Geometriae Dedicata 17 (1984), 189--197. MR 86d:14031
  • [Lz] R. Lazarsfeld, Lectures on Linear Series, preprint.
  • [Mo] S. Mori, Classification of higher dimensional varieties, Proc. Symp. in Pure Math 46 (1987), 269--331. MR 89a:14040
  • [Ra] C. P. Ramanujam, Remarks on the Kodaira vanishing theorem, J. Indian Math. Soc. 36 (1972), 41--51. MR 48:8502
  • [Re] I. Reider, Vector bundles of rank 2 and linear systems on algebraic surfaces, Ann. Math. 127 (1988), 309--316. MR 89e:14038
  • [Sa] F. Sakai, Weil divisors on normal surfaces, Duke Math. J. 51 (1984), 877--887. MR 86m:14025
  • [So] A. J. Sommese, On the adjunction theoretic structure of projective varieties, Lecture Notes in Mathematics 1194 (1986), 175--213. MR 87m:14049
  • [SV] A. J. Sommese and A. Van de Ven, On the adjunction mapping, Math. Ann. 278 (1987), 593--603. MR 88j:14011

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14C20, 14J29

Retrieve articles in all journals with MSC (1991): 14C20, 14J29

Additional Information

Yoshiaki Fukuma
Affiliation: Department of Mathematics, Faculty of Science, Tokyo Institute of Technology, Oh-okayama, Meguro-ku, Tokyo 152, Japan

Keywords: Projective algebraic surface, sectional genus
Received by editor(s): June 9, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society